MAUDE Adverse Event Report: BAUSCH + LOMB 2.2 MM PHACO ACCESSARY PACK; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB 2.2 MM PHACO ACCESSARY PACK; UNIT PHACOEMULSIFICATION
Model Number DP5531
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This investigation is ongoing.
 
Event or Problem Description
The user facility in new zealand reported during ia, the surgeon noticed a piece of green plastic floating in the eye and successfully removed the particle.Upon inspection, it was a piece of the green irrigation sleeve from the dp5531 accessory pack.Inspecting the sleeve, the origin was not obvious.However, when they proceeded to set up for the next procedure, the next irrigation sleeve was found to have an incomplete irrigation hole.The other sleeves in the pack were each individually inspected before each procedure, but no fault was found.The piece from the eye was not kept.The patient does not appear to have been harmed.No additional anesthesia was used.
 
Additional Manufacturer Narrative
Although the product was not received for evaluation, a review of photos provided showed a sleeve and needle inside of the patient''s eye which was unclear.It cannot be determined if a piece of the sleeve was missing or if there was a particle in the eye.The second and third photos showed the tip of the second sleeve.It is also unclear.However, it does appear to have two round irrigation port holes on the sides of the tip, as it should.The photos are not clear enough to determine if there was an incomplete punch.A review of the photos alone cannot confirm the particulate or the incomplete punch.The photos were sent to the vendor for evaluation.The vendor investigation concluded the frequency of changing cut punches is a likely contributor to the reported complaint and is revising their procedure to include routine inspection of the punches to ensure they are changed out when needed.
 
Additional Manufacturer Narrative
Correction: d4 corrected udi number.

Brand Name
2.2 MM PHACO ACCESSARY PACK
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key17773517
Report Number0001920664-2023-70089
Device Sequence Number20705707
Product Code HQC
UDI-Device Identifier10757770057273
UDI-Public(01)10757770057273(17)271107(10)X3141
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K961831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDP5531
Device Lot NumberX3141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
10/11/2024
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date10/23/2023
10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT.
Patient SexUnknown